Research Article | Open Access
Jingfeng Tian, Wen-Li Wang, "Refinements of Aczél-Type Inequality and Their Applications", Journal of Applied Mathematics, vol. 2014, Article ID 581354, 7 pages, 2014. https://doi.org/10.1155/2014/581354
Refinements of Aczél-Type Inequality and Their Applications
We present some new sharpened versions of Aczél-type inequality. Moreover, as applications, some refinements of integral type of Aczél-type inequality are given.
Let be a positive integer, and let , be real numbers such that or . Then, the famous Aczél inequality  can be stated as follows:
Aczél’s inequality plays a very important role in the theory of functional equations in non-Euclidean geometry. Due to the importance of Aczél’s inequality (1), it has received considerable attention by many authors and has motivated a large number of research papers giving it various generalizations, improvements, and applications (see [2–21] and the references therein).
In 1959, Popoviciu  first obtained an exponential extension of the Aczél inequality as follows.
Theorem B. Let , , and let , be positive numbers such that and . Then
Theorem C. Let , , , and let , be positive numbers such that and . Then
Theorem D. Let , , , , , and let . Then
Theorem E. Let , , , , , , . Then
Theorem F. Let , , , let , and let be positive Riemann integrable functions on such that . Then
Remark 1. In fact, the integral form of inequality (4) is also valid; that is, one has the following.
Theorem G. Let , , let , and let be positive Riemann integrable functions on such that . Then
2. Refinements of Aczél-Type Inequality
In order to present our main results, we need some lemmas as follows.
Lemma 3 (see ). Let .(a)If and if , then (b)If , then (c)If , , and , then
Lemma 4 (see ). Let , . Then
Lemma 5. Let , , , let , and let .
Proof. From the assumptions we have that
Case (I) (let be even). In view of by using inequality (9),
On the other hand, applying Lemma 4 and the arithmetic-geometric means inequality we obtain Applying Lemma 4 again, we get
Combining (15), (16), and (17) yields immediately inequality (13).
Case (II) (let be odd). In view of ++++++=++, by using inequality (9), we have On the other hand, applying Lemma 4 and the arithmetic-geometric means inequality we obtain Applying Lemma 4 again, we have Hence, combining (18), (19), and (20) yields immediately inequality (13).
Lemma 6. Let , , , , let , , and let .
Using the same methods as in Lemma 6, we get the following Lemma.
Lemma 7. Let , , let , and let .
Theorem 8. Let , , , , let , , , and let .
Proof. From the assumptions we find that
Thus, by using Lemma 5 with a substitution in (13), we obtain which implies
On the other hand, we get from Lemma 3 that Combining (26) and (27) yields immediately the desired inequality (23).
Theorem 9. Let , , , , , let , and let .
Then Inequality (28) is also valid for , , .
In this section, we show two applications of the inequalities newly obtained in Section 2.
Theorem 10. Let , , , , let be positive integrable functions defined on with , and let .
Proof. For any positive integer , we choose an equidistant partition of as
Since , it follows that Therefore, there exists a positive integer such that for all and .
Moreover, for any , it follows from Theorem 9 that
Noting that we get In view of the assumption that are positive Riemann integrable functions on , we find that and are also integrable on . Letting on both sides of inequality (36), we get the desired inequality (29).
Theorem 11. Let , , , , and let be positive integrable functions defined on with , and let .
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
The authors would like to thank the reviewers and the editors for their valuable suggestions and comments. This work was supported by the Fundamental Research Funds for the Central Universities (Grant no. 13ZD19).
- Y. Aczél, “Some general methods in the theory of functional equations in one variable. New applications of functional equations,” Uspekhi Matematicheskikh Nauk, vol. 11, no. 3, pp. 3–68, 1956 (Russian).
- E. F. Beckenbach and R. Bellman, Inequalities, Springer, Berlin, Germany, 1983.
- G. Farid, J. Pečarić, and A. Ur Rehman, “On refinements of Aczél, Popoviciu, Bellman's inequalities and related results,” Journal of Inequalities and Applications, vol. 2010, Article ID 579567, 2010.
- Z. Hu and A. Xu, “Renements of Aczél and Bellman's inequalities,” Computers & Mathematics with Applications, vol. 59, no. 9, pp. 3078–3083, 2010.
- F. Mirzapour, A. Morassaei, and M. S. Moslehian, “More on operator Bellman inequality,” Quaestiones Mathematicae, vol. 37, no. 1, pp. 9–17, 2014.
- D. S. Mitrinović, J. E. Pečarić, and A. M. Fink, Classical and New Inequalities in Analysis, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1993.
- B. Mond, J. Pečarić, J. Šunde, and S. Varošanec, “Operator versions of some classical inequalities,” Linear Algebra and Its Applications, vol. 264, no. 1, pp. 117–126, 1997.
- A. Morassaei, F. Mirzapour, and M. S. Moslehian, “Bellman inequality for Hilbert space operators,” Linear Algebra and its Applications, vol. 438, no. 10, pp. 3776–3780, 2013.
- M. S. Moslehian, “Operator Aczél inequality,” Linear Algebra and Its Applications, vol. 434, no. 8, pp. 1981–1987, 2011.
- T. Popoviciu, “On an inequality,” Gazeta Matematica si Fizica. Seria A, vol. 11, no. 64, pp. 451–461, 1959 (Romanian).
- J. Tian, “A sharpened and generalized version of Aczel-Vasic-Pecaric inequality and its application,” Journal of Inequalities and Applications, vol. 2013, article 497, 2013.
- J. Tian and X.-M. Hu, “A new reversed version of a generalized sharp Hölder's inequality and its applications,” Abstract and Applied Analysis, vol. 2013, Article ID 901824, 9 pages, 2013.
- J. Tian, “Reversed version of a generalized Aczél’s inequality and its application,” Journal of Inequalities and Applications, vol. 2012, article 202, 2012.
- J.-F. Tian and S. Wang, “Refinements of generalized aczél's inequality and bellman's inequality and their applications,” Journal of Applied Mathematics, vol. 2013, Article ID 645263, 6 pages, 2013.
- P. M. Vasić and J. E. Pečarić, “On the Jensen inequality for monotone functions,” Analele Universitatii din Timisoara, Seria Stiinte Matematice, vol. 17, no. 1, pp. 95–104, 1979.
- P. M. Vasić and J. E. Pečarić, “On the Hölder and some related inequalities,” Mathematica, vol. 24, no. 47, pp. 95–103, 1982.
- S. Vong, “On a generalization of Aczél’s inequality,” Applied Mathematics Letters, vol. 24, no. 8, pp. 1301–1307, 2011.
- S. Wu, “Some improvements of Aczél's inequality and Popoviciu's inequality,” Computers & Mathematics with Applications, vol. 56, no. 5, pp. 1196–1205, 2008.
- S. Wu and L. Debnath, “Generalizations of Aczel's inequality and Popoviciu's inequality,” Indian Journal of Pure and Applied Mathematics, vol. 36, no. 2, pp. 49–62, 2005.
- S. Wu and L. Debnath, “A new generalization of Aczél's inequality and its applications to an improvement of Bellman's inequality,” Applied Mathematics Letters, vol. 21, no. 6, pp. 588–593, 2008.
- X. Zhou, “Some generalizations of Aczél, Bellman's inequalities and related power sums,” Journal of Inequalities and Applications, vol. 2012, article 130, 2012.
Copyright © 2014 Jingfeng Tian and Wen-Li Wang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.